Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

two question on Side Effects of Epidurals

adambaadamb Posts: 46
edited 06/11/2012 - 8:33 AM in Spinal Injections
I had Epidural Steroid Inj. in L5 area on monday. Now I am already prone to ulcers and have noticed an increase in indegestion and reflux in last two days. I was actually just getting healed up from an Ulcer. So is it likely I may have another?
2. Bladder issues Urinating is a bit tough to start, and a slight burn in begining. Also Feels like I have to go but go very little. Is that a side effect as well?
Are either of these serious?

I saw were it could be abcess(sp) I have had Fusion Surgery so I read that I have a highe per centage to getting infection, as well I am pretty sure I have another synovial cyst, due to the hard bone like lump sticking out on lower back.


  • ok only One more. If you see very little pain releif in the 2 days following injection is it probably not getting any better or is it to early still to tell. I know they say 3-6 days, but for the most part something should be going positive with in 48 hrs and not negative. I felt better yesterday but today is getting worse confused!!!
  • 2.) Bladder issue: sounds more like a urinary tract/prostate infection, call your doc and ask if you can give a urine specimen for a urinalysis.

    What about that hard lump? Did that start after the epidural? Is it painful to touch? Maybe it could be a trigger point(google it, it's like a muscle spasm)???? Or is it right at the site where you had the epidural injection? These are just thoughts, my real thought is to call your doc.

    I never had an increase in indigestion after any epidurals. Can't think of any possible link unless you are taking more pain meds cuz of temporary epdiural pain and it's irritating you. No matter what, call your doc.
  • Actually I had a cyst removed during fusion surgery last year, and this bump which has been getting bigger feels the same. Ulcer/idegestion I am not sure may not be related, but Iam still just taking 1 24 hr. ultram and 2 hydrocodone a day, I probably could take more at times but dont. I do take protonix because I am recovering from Ulcer and I am Prone to them.
    Thanks for reply
  • Adam,
    I have had several epidurals and have not found them to be very helpful at all. I have done epidurals and nerve block injections and just don't seem to get any relief from them. I know everyone is different so I hope that it helps you!!! As for the issues you are having, I agree with ernurse..call your dr. UTI's are not fun- you will want to get that under control b/f the weekend if that is what it is (if that happens to be what it is.) Good luck!! Keep your chin up!! You aren't alone!! Your spiney friends are here w/you! :)
  • Hey Adamb,
    A fellow can be a carrier of this infection, for a long time. Perhaps passing it along. It is treatable though. Saliva and your tummy. People usually swallow spit 6 times a minute. The saliva acts as a buffer to level out the Ph balance. Pills can give you dry mouth. I am no doctor, but had to chime in, in case this may help answer a question for you.
  • Hi Adam, I had awful reflux after 6 steroid injections in my back, it lasted for a few weeks. I came on here to find out if anyonelse had it and apparently it is quite common...good news, it did go away.

    Ummm urinating, my guess would be you have a urinary tract infection and need some antibiotics...don't let that go without getting checked or it will get really painful.

    My injections brought instant relief because of the anaesthetic, but then got worse again as that wore off, then got a bit better as time went on. They didnt work great for me on my back, but did bring some relief. I think it takes 10 days - 3 weeks to see the full affect so don't give up yet....you may be one of the lucky ones who gets better with these.

    Also, apparently a second injection can bring more pain relief (again not my experience but thats what they say).

  • I talked to Dr.'s and evidentally Norco, can make it hard to Urinate, and also I dont think I will go get any more injections, I have been extremely anxious, moody as well in the last week. I know it is a side effect from injection, because of the steroid. Thanks for the help and replies.
Sign In or Register to comment.